Doctors Lounge - Reproductive Medicine AnswersBack to Reproductive Medicine Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/16/2017.
Forum Name: Fertility
|Logan86 - Wed Apr 18, 2007 8:55 pm||
I am a 20 year old female. I used to take birth control and I stopped for a couple months. I never had a problem while on it and my period was always during the sugar or iron pills. When I got back on it the first month, I had my period in the third week of the pills, during the pills you are not suppose to have them. I decided it was from not taking them and getting back on six or so months later. Then, they started being normal during the fake pills. This past month, however, I had my period during the third week of pills and not at all during the fourth or sugar pills. I take my pill around the general same time every day. What could be the cause of this, and could pregnancy even be a factor?
|Dr. Chan Lowe - Wed Apr 18, 2007 10:52 pm||
If you had your period pregnancy is unlikely; however, if there is any concern I recommend you take a pregnancy test during the 5th week after your last period (or the one before in this case).
I suspect that what may be happening is that the hormone level that you have in your pills is a bit low for you-in particular the progesterone part. Menstruation is induced by the withdrawal of progesterone. Typically this occurs during the week of non-hormonal pills. If the progesterone level is too low for your particular body it may sense the pregesterone level dropping sooner than it should and your period will start early.
If this is a recurring problem you may want to talk with your gynecologist about changing to a pill with slightly more progesterone in it.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.